Alert archive / California / High Surf Advisories in 2016
High Surf Advisory 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf advisory at Jan 8, 2016, 3:41 AM PST for Los Angeles County, California. It took effect at Jan 8, 2016, 4:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2016, 3:41 AM PST (11:41 UTC)
- In effect from
- Jan 8, 2016, 4:00 AM PST
- Expired
- Jan 8, 2016, 9:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802 WHUS46 KLOX 081141 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 341 AM PST FRI JAN 8 2016 CAZ034-035-081945- /O.CAN.KLOX.SU.W.0001.000000T0000Z-160108T1200Z/ /O.NEW.KLOX.SU.Y.0002.160108T1200Z-160109T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 341 AM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...13 TO 15 FEET WITH MAX SETS TO 18 FEET THIS MORNING GRADUALLY SUBSIDING THROUGH THE DAY TO AROUND 10 FEET BY THIS EVENING. * LOCATIONS...LARGEST ON WEST-FACING BEACHES. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-081945- /O.CAN.KLOX.SU.W.0001.000000T0000Z-160108T1200Z/ /O.NEW.KLOX.SU.Y.0002.160108T1200Z-160109T0500Z/ VENTURA COUNTY COAST- 341 AM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...7 TO 9 FEET WITH MAX SETS TO 12 FEET THIS MORNING GRADUALLY SUBSIDING THROUGH THE DAY. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING BEACHES...SUCH AS THE BEACHES NEAR VENTURA HARBOR. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-087-081945- /O.CAN.KLOX.SU.W.0001.000000T0000Z-160108T1200Z/ /O.NEW.KLOX.SU.Y.0002.160108T1200Z-160109T0500Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 341 AM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...6 TO 8 FEET WITH MAX SETS TO 10 FEET THIS MORNING GRADUALLY SUBSIDING THROUGH THE DAY. * LOCATIONS...LARGEST ON WEST-FACING BEACHES. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039-081245- /O.CAN.KLOX.SU.W.0001.000000T0000Z-160108T1200Z/ SANTA BARBARA COUNTY SOUTH COAST- 341 AM PST FRI JAN 8 2016 ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH SURF WARNING. SURF HAS SUBSIDED BELOW HIGH SURF WARNING AND HIGH SURF ADVISORY CRITERIA...HOWEVER ELEVATED SURF AND STRONG RIP CURRENTS WILL CONTINUE TODAY. LOCAL MAX SETS TO 8 FEET WILL BE POSSIBLE ON EXPOSED WEST-FACING BEACHES. $$ SUKUP
4 follow-up statements
431 WHUS46 KLOX 081927 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1127 AM PST FRI JAN 8 2016 CAZ034-035-090330- /O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1127 AM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SURF...10 TO 13 FEET. * LOCATIONS...LARGEST ON WEST-FACING BEACHES. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-090330- /O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/ VENTURA COUNTY COAST- 1127 AM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SURF...6 TO 8 FEET OCCASIONAL 10 FEET. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING BEACHES...SUCH AS THE BEACHES NEAR VENTURA HARBOR. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-087-090330- /O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 1127 AM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SURF...6 TO 8 FEET. * LOCATIONS...LARGEST ON WEST-FACING BEACHES. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$
947 WHUS46 KLOX 090258 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 658 PM PST FRI JAN 8 2016 .A LONG PERIOD WESTERLY SWELLS WILL CONTINUE TO SUBSIDE OVER THE AREA TONIGHT. ANOTHER LARGE LONG-PERIOD SWELL COULD DEVELOP EARLY NEXT WEEK. CAZ034-035-090500- /O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 658 PM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SURF...7 TO 10 FEET WITH SETS TO 12 FEET. * LOCATIONS...LARGEST ON WEST-FACING BEACHES. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-090500- /O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/ VENTURA COUNTY COAST- 658 PM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SURF...56 TO 8 FEET WITH SETS TO 10 FEET. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING BEACHES...SUCH AS THE BEACHES NEAR VENTURA HARBOR. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-087-090500- /O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 658 PM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SURF...5 TO 7 FEET WITH SETS TO 8 FEET. * LOCATIONS...LARGEST ON WEST-FACING BEACHES. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ HALL
048 WHUS46 KLOX 090258 CCA CFWLOX COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 658 PM PST FRI JAN 8 2016 .A LONG PERIOD WESTERLY SWELLS WILL CONTINUE TO SUBSIDE OVER THE AREA TONIGHT. ANOTHER LARGE LONG-PERIOD SWELL COULD DEVELOP EARLY NEXT WEEK. CAZ034-035-090500- /O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 658 PM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SURF...7 TO 10 FEET WITH SETS TO 12 FEET. * LOCATIONS...LARGEST ON WEST-FACING BEACHES. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ040-090500- /O.COR.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/ VENTURA COUNTY COAST- 658 PM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SURF...6 TO 8 FEET WITH SETS TO 10 FEET. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON WEST FACING BEACHES...SUCH AS THE BEACHES NEAR VENTURA HARBOR. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ041-087-090500- /O.CON.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 658 PM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SURF...5 TO 7 FEET WITH SETS TO 8 FEET. * LOCATIONS...LARGEST ON WEST-FACING BEACHES. * IMPACTS...MINOR BEACH EROSION...STRONG RIP CURRENTS...AND THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ HALL
309 WHUS46 KLOX 090448 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 848 PM PST FRI JAN 8 2016 CAZ034-035-040-041-087-090600- /O.EXP.KLOX.SU.Y.0002.000000T0000Z-160109T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 848 PM PST FRI JAN 8 2016 ...HIGH SURF ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... SURF WILL CONTINUE TO SUBSIDE TONIGHT AS A LARGE WESTERLY SWELL DIMINISH. $$ HALL
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 8, 3:30 AM PST, 11 minutes earlier.
Area forecast discussion, Jan 8, 3:30 AM PST, 11 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 AM PST FRI JAN 8 2016 .SYNOPSIS... DRY AND COOL WEATHER WILL PREVAIL ACROSS THE AREA THROUGH TONIGHT. A WEAK COLD FRONT WILL BRING SHOWERS TO THE AREA SATURDAY AND SATURDAY NIGHT. DRY WEATHER WILL RETURN FOR SUNDAY INTO MONDAY FOR MOST AREAS...THEN A COUPLE OF WEAK WEATHER SYSTEMS WILL BRING A SLIGHT CHANCE OF RAIN TO SOUTHWESTERN CALIFORNIA THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL REMAIN COOLER THAN NORMAL THROUGH THE PERIOD. && .SHORT TERM (TODAY-SUN)... AN UPPER RIDGE AND WEAK NORTH OFFSHORE FLOW WILL COMBINE TO PRODUCE A MOSTLY SUNNY DAY. THERE IS JUST ENOUGH OF AN OFFSHORE PUSH FOR AN I-5 CORRIDOR WIND ADVISORY THROUGH MID MORNING. THE COOL DRY AIR MASS AND CLEAR SKIES COMBINED TO PRODUCE CHILLY EARLY MORNING LOW TEMPERATURES AND THERE WILL LIKELY BE SOME TEMPS NEAR 32 DEGREES IN THE OJAI VLY. TONIGHT SHOULD BE PRETTY UNEVENTFUL AS THE RIDGE BEGINS BREAK DOWN. THERE WILL BE AN INCREASE IN CLOUDS ACROSS SLO COUNTY AS WEAK IMPULSE BEGINS TO APPROACH THE COAST. MDLS HAVE BEEN FLIP FLOPPING ON THE SYSTEM SLATED TO MOVE THROUGH THE AREA SATURDAY. TODAYS RUNS FAVOR A WEAKER SLOWER SYSTEM AND IT LOOKS LIKE A HIGH POP LOW QPF TYPE OF EVENT. ALL MDLS ARE A LITTLE SLOWER SO KEPT LOW POPS AROUND INTO SATURDAY NIGHT. THIS LOOKS LIKE A TENTH OF AN INCH TO A QUARTER INCH TYPE OF SYSTEM WITH RAINFALL RATES UNDER A QUARTER INCH PER HOUR. THE AIRMASS IS PRETTY STABLE SO THERE IS NO THREAT OF TSTMS, SNOW LEVELS WILL BE NEAR 5500 FEET AND AREAS ABOVE 6000 FEET WILL SEE A FEW INCHES OF NEW SNOW. A LITTLE RIDGE POPS IN ON SUNDAY BUT BEFORE IT CAN ESTABLISH ITSELF THE OUTGOING SYSTEM WILL LINGER JUST LONG ENOUGH TO WARRANT A SLIGHT CHC OF RAIN OVER L.A. COUNTY IN THE MORNING. OTHERWISE SKIES WILL CLEAR. MAX TEMPS WILL WARM A DEGREE OR TWO BUT WILL 6 OR SO DEGREES BLO NORMAL. .LONG TERM (MON-THU)... A WEAK TROF TRIES TO FIGHT ITS WAY THROUGH THE RIDGE ON MONDAY AND FOR THE MOST PART FAILS. THE BEST IT CAN MANAGE IS CHC OF RAIN FOR THE CENTRAL COAST. RAINFALL IF ANY WILL BE A TENTH OR LESS. OTHERWISE SKIES WILL BE CLOUDIER AND MAX TEMPS WILL REMAIN BLO NORMAL. ANOTHER RIDGE ON TUESDAY WILL MAKE FOR PLEASANT MOSTLY SUNNY DAY. ANOTHER TROF TRIES TO MAKE ITS WAY PAST THE RIDGE ON WEDNESDAY. AT ONE TIME THE MDLS WERE KEEN ON MAKING THIS SYSTEM A FAIRLY LARGE ONE WITH DECENT AMOUNTS OF RAINFALL. NOW...NOT SO MUCH. KEPT POPS IN OVER THE ENTIRE AREA ALTHO CURRENT MDL THINKING KEEP THINGS CONFINED TO THE CENTRAL COAST...BUT YOU NEVER KNOW WHAT TODAYS MDL RUNS WILL BRING THERE WILL BE SOME CLOUDS AND MAX TEMPS REALLY SHOULD NOT CHANGE MUCH. MDLS HINT AT A DRY INSIDE SLIDER FOR THURSDAY WHICH WOULD LEAD TO BREEZY DRY AND COOL CONDITIONS. SPEAKING OF COOL DOWNTOWN L.A. HAS NOT HAD A MAX TEMP ABOVE NORMAL SINCE THE 18TH OF DEC (IT REACHED NORMAL ONCE ON THE 23RD) AND THE CURRENT FORECAST INDICATES THAT THE NEXT 10 WILL BE BLO NORMAL ALSO. && .AVIATION... 08/1115Z AT 1100Z THERE WAS NO MARINE LAYER AT KLAX. MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS AT MOST TAF SITES FOR THE NEXT 24+ HOURS. THERE IS A 20 PERCENT CHANCE FOR MVFR CIGS OR VSBY AT KSBP AND KSMX THROUGH 16Z. RAIN ASSOCIATED WITH A COLD FRONT WILL APPROACH KSBP AND KPRB LATE FRIDAY NIGHT...BUT SHOULD HOLD OFF UNTIL AFTER 09/1200Z. KLAX...HIGH CONFIDENCE IN VFR CONDITIONS FOR THE NEXT 30 HOURS. LIGHT NORTHEAST/EAST WINDS ARE POSSIBLE THIS MORNING AND AGAIN ON SATURDAY MORNING...BUT WIND SPEEDS SHOULD REMAIN BELOW 10KT. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS FOR THE NEXT 24 HOURS. && .MARINE... 08/300 AM. SMALL CRAFT ADVISORY (SCA) WINDS WILL LINGER THIS MORNING FOR THE OUTER WATERS S OF PT CONCEPTION AND WESTERN PORTIONS OF THE INNER WATERS. A LARGE W-NW SWELL WILL GRADUALLY SUBSIDE TODAY...BUT WILL REMAIN LARGE ENOUGH TO KEEP ADVISORIES GOING THROUGH THIS EVENING FOR ALL OUTER WATERS AND THE INNER WATERS N OF PT CONCEPTION. THE SCA FOR THE INNER WATERS S OF PT CONCEPTION MAY NEED TO BE EXTENDED INTO THE AFTERNOON IF THE WINDS AND/OR LARGE W-NW SWELL DOES NOT SUBSIDE BEFORE 9AM. THE NEXT COLD FRONT IS EXPECTED TO MOVE THROUGH THE COASTAL WATERS LATE FRIDAY NIGHT AND SATURDAY. RAIN IS LIKELY WITH THIS FRONT...BUT THUNDERSTORMS ARE NOT EXPECTED. SOUTHERLY WINDS AHEAD OF THE FRONT COULD APPROACH SCA CRITERIA. && .LOX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...RORKE AVIATION/MARINE...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 7, 1:10 PM PST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 110 PM PST THU JAN 7 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-081400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 110 PM PST THU JAN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY IT WILL BE BREEZY ACROSS CATALINA ISLAND AND THE ANTELOPE VALLEY. VERY HIGH SURF WILL MAKE FOR VERY DANGEROUS CONDITIONS AT ALL AREA BEACHES. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY VERY HIGH SURF WILL MAKE FOR VERY DANGEROUS CONDITIONS AT ALL AREA BEACHES FRIDAY. LIGHT RAIN AND MOUNTAIN SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 8:42 PM PST | Freeze Warning | LOX | 12 hr | |
| Jan 7, 8:44 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 24 hr | |
| Jan 8, 2:52 PM PST | Frost Advisory | LOX | 18 hr |
Nearby
High Surf Advisories in California, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.